Quick Search:

uzh logo
Browse by:
bullet
bullet
bullet
bullet

Zurich Open Repository and Archive

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-10865

Barone-Adesi, Giovanni; Engle, Robert F; Mancini, Loriano (2008). A GARCH option pricing model with filtered historical simulation. Review of Financial Studies, 21(3):1223-1258.

[img]
Preview
Accepted Version
PDF
494kB

View at publisher

Abstract

We propose a new method for pricing options based on GARCH models with filtered historical innovations. In an incomplete market framework, we allow for different distributions of historical and pricing return dynamics, which enhances the model's flexibility to fit market option prices. An extensive empirical analysis based on S&P 500 index options shows that our model outperforms other competing GARCH pricing models and ad hoc Black-Scholes models. We show that the flexible change of measure, the asymmetric GARCH volatility, and the nonparametric innovation distribution induce the accurate pricing performance of our model. Using a nonparametric approach, we obtain decreasing state-price densities per unit probability as suggested by economic theory and corroborating our GARCH pricing model. Implied volatility smiles appear to be explained by asymmetric volatility and negative skewness of filtered historical innovations.

Citations

37 citations in Web of Science®
46 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

404 downloads since deposited on 23 Jan 2009
56 downloads since 12 months

Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, further contribution
Communities & Collections:03 Faculty of Economics > Department of Banking and Finance
DDC:330 Economics
Language:English
Date:May 2008
Deposited On:23 Jan 2009 10:44
Last Modified:01 Dec 2013 04:58
Publisher:Oxford University Press
ISSN:0893-9454
Additional Information:This is a pre-copy-editing, author-produced PDF of an article accepted for publication in The Review of Financial Studies following peer review. The definitive publisher-authenticated version Review of Financial Studies 21(3):1223-1258 is available online at: dx.doi.org/10.1093/rfs/hhn031.
Publisher DOI:10.1093/rfs/hhn031

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page